# SDR CHQA200500145

- Difficulty date: August 19, 2005
- Submitted: August 23, 2005
- Operation: Air carrier
- Aircraft: N258JQ
- Make and model: Emb EMB-145LR
- Aircraft serial: 145768
- Aircraft time: 4,670 hours, 4,070 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Smoke
- Condition: Detected
- Location: Lavatory
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER AN HOUR ON THE GROUND, LAV SMOKE IND DURING INITIAL CLIMB AT ABOUT 600 FT.  F/A REPORTED SMOKE IN REAR OF CABIN.  NO EMERGENCY DECLARED; REQUESTED TO RETURN TO THE FIELD.  PRIOR TO PUTTING ON O2 MASKS, SMELLED A PUNGENT SMELL.  CLEARED TO LAND AND ATC WANTED TO KNOW THE REASON.  REPORTED LAVATORY SMOKE INDICATION WITH SMOKE IN THE REAR OF THE CABIN.  ATC CALLED THE TRUCKS.  LAV SMOKE INDICATION AND THE SMOKE STOPPED IN ABOUT 1 TO 2 MIN.  NO ASSISTANCE REQUIRED ON THE GROUND AND RETURNED TO GATE.  PRIOR TO TAKEOFF NUMBER ONE ENGINE WAS BEING RUN DURING THE DELAY WITH BOTH PACKS ON AND APU OFF.  DURING THE WAIT ON THE GROUND, PILOT REMEMBERED SMELLING AN ODD SMELL IN THE PACK SYSTEM THAT LASTED ONLY 5 SECON
